Hail, Roseau
- When
- June 10, 2:43 PM CST
- Where
- Roseau County, 1.95 mi WSW of Malung
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.770, -95.760
The hail lasted less than a minute.
An upper level disturbance tracked along the Canadian border during the middle of the afternoon, which provided just enough forcing to produce isolated thunderstorms. Several of these thunderstorms moved across the Roseau and Warroad areas and produced a little pea sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
An upper level disturbance tracked along the Canadian border during the middle of the afternoon, which provided just enough forcing to produce isolated thunderstorms. Several of these thunderstorms moved across the Roseau and Warroad areas and produced a little pea sized hail. Another thunderstorm briefly dropped dime sized hail just south of Roseau.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 10, 2:37 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 337 PM CDT WED JUN 10 2009 .SHORT TERM... MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...THE AREA IS BETWEEN WEATHER SYSTEMS WITH HIGH PRESSURE EXTENDING THROUGH CENTRAL ND INTO S MN AND LOW PRESSURE OVER S ONT. WHEN COMPARING THE MODELS...THE MODELS ARE IN PRETTY GOOD AGREEMENT FOR THE SHORT TERM FORECAST. SO...ENDED UP LEANING TOWARDS THE ADJMAVBC FOR TEMPS AND A BLEND OF THE NAM...GFS AND ECMWF FOR POPS. WITH PLENTY OF SUNSHINE AND COLD AIR ALOFT...CU STARTED FORMING OVER THE AREA WHEN TEMPERATURES REACHED ABOUT 55 DEGREES TODAY. ENOUGH INSTABILITY REMAINS IN CONJUNCTION WITH A SHORTWAVE THAT IS ROTATING AROUND THE 500 MB LOW THAT SHOWERS AND SOME ISOLATED TSRA HAVE DEVELOPED OVER S CANADA...NE ND AND NW MN. SO...KEPT PCPN IN THE FORECAST THIS EVENING...WITH CONVECTION EXPECTED TO DIE DOWN WITH SUNSET. SURFACE HIGH PRESSURE CONTINUES TO DOMINATE FOR THU...WITH ANOTHER 500 MB WAVE MOVING THROUGH THE N PLAINS DURING THE AFTERNOON. THEREFORE...KEPT A CHC FOR TSRA DURING THE AFTERNOON. NW FLOW ALOFT CONTINUES INTO THE WEEKEND...WITH SHORTWAVES MOVING THROUGH THE FLOW KEEPING THE CHC FOR PERIODIC PCPN IN THE FORECAST. .LONG TERM SUN-TUE... THE MODELS ARE IN GOOD AGREEMENT FOR THE LATE WEEKEND...BUT THEN DIVERGE THEREAFTER. OVERALL...LEANED TOWARDS ECMWF AND ECMWF ENSEMBLE. MODELS INDICATE DRY AND WARMER WEATHER SUN AND MON AS AN UPPER LEVEL RIDGE PASSES OVER THE N PLAINS...AND PASSING HIGH SURFACE PRESSURE HOLDS ITS GRIP ON THE THE N PLAINS AND UPPER MIDWEST. HOWEVER...DID INCLUDE A SLIGHT CHANCE OF STORMS W OF THE VALLEY AS EARLY AS SUN NIGHT IN ASSOCIATION WITH THE EXPECTED DEVELOPING LOW PRESSURE THAT SHOULD BUILD OUT OF THE ROCKY MOUNTAINS MID NEXT WEEK. TUE HAS THE BETTER CHANCE OF SEEING THE STORMS AS THE TROUGH OF LOW PRESSURE PUSHES ACROSS THE N PLAINS AND SC CANADA. && .AVIATION... VFR CIGS ARE EXPECTED TO CONTINUE THROUGH THU MORNING WITH NO VISIBILITY REDUCTIONS. THE 5 TO 10 KNOT NW WINDS WILL DIMINISH TO LIGHT AND VARIABLE THIS EVENING AS HIGH PRESSURE PUSHES INTO THE AREA. LATE MORNING WILL SEE CONTINUING LIGHT AND VARIABLE WINDS IN THE VALLEY...LIGHT SW WINDS W OF THE VALLEY...AND LIGHT NW WINDS E OF THE VALLEY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG/GROCHOCINSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 653 AM CDT WED JUN 10 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 653 AM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN ISOLATED THUNDERSTORM CHANCE ON THURSDAY AND FRIDAY AFTERNOONS ACROSS THE EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAISER
The Fargo/Grand Forks radar (KMVX), 180 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 hail. Local standard time, as filed.
The hail lasted less than a minute.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2009Every state in 2009This day in weather historyWarnings in Minnesota, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164021.